MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 18MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 18MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 04.613.518
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of device migration is unknown date subsequent to (b)(6) 2018.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Code (b)(4) used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the surgeon performed a c5-c6 anterior cervical fusion to the patient using an 8mm freeze-dried lordotic corticocancellous acf spacer, a 16mm 1 level titanium (ti) vectra-one plate and two (2) l18 self-drilling cervic-spine-screw ø4 dynam.After follow-up for post-operative pain in clinic with imaging, it was discovered that the patient had loss of fixation and non-fusion, and a surgical revision was scheduled for (b)(6) 2018.During the revision, it was discovered that the screw had pulled out of the bone at c5 but did not disengage from the plate.The musculoskeletal transplant foundation (mtf) spacer had migrated anteriorly outside of the disc space and the other screw was still securely placed in the bone at c6.All of the original implants were removed, and patient was revised to a 9mm acis spacer, 16mm vectra plate and four (4) 18mm screws.The procedure was completed successfully with no issues noted.Patient outcome was stable.Concomitant devices: ti vectra-one plate 1 level/16mm (part: 04.613.156, lot: unknown, quantity: 1), 4.0mm ti cervical self-retaining screw self-drilling/va 18mm (part: 04.613.518, lot: unknown, quantity: 1), corticocancellous acf spacer lordotic/8mm/freeze-dried (part: 017408, lot: unknown, quantity: 1).This report is for a 4.0mm ti cervical self-retaining screw self-drilling/variable angle (va) 18mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient¿s height reported as 170 cms.A product investigation was conducted.Visual inspection: visual inspection of the returned screw at cq revealed no major damage.Minor wear and discoloration was noted to the screw head, which is consistent with implantation and explantation.The screw was returned assembled to the concomitant plate.Dimensional inspection: measurements of the screw¿s length could not be performed due assembly with the plate.The outer-diameter of the screws threads measured; although this is a reference dimension per the current version of the screw¿s drawing, it can be used to help determine that there was no indication of a major dimensional non-conformance with this feature.Functional test: the complaint could not be replicated with the returned devices, as functional testing could not be performed.The received condition does not agree with the complaint condition.Document/specification review: a lot number was not provided; therefore, no manufacturing records were reviewed.A lot number was not provided; therefore, the current revision of the drawing was reviewed.During the investigation no product design issues were observed that may have contributed to the complaint condition.Conclusion: the complaint condition could not be confirmed during investigation.Visual inspection revealed no damage relevant to the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.It is possible the implant experienced abnormal and/or extreme forces while implanted, contributing to or causing the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Date of event: date of postoperative screw migration is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: ti vectra-one plate 1 level/16mm (part: 04.613.156, lot: l303676, quantity: 1).4.0mm ti cervical self-retaining screw self-drilling/va 18mm (part: 04.613.518, lot: unknown, quantity: 1).Corticocancellous acf spacer lordotic/8mm/freeze-dried (part: 017408, lot: unknown, quantity: 1).

Brand Name
4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 18MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7762460
Report Number2939274-2018-53238
Device Sequence Number1705608
Product Code KWQ
UDI-Device Identifier10705034737669
UDI-Public(01)10705034737669
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071667
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.613.518
Device Catalogue Number04.613.518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 07/14/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date09/11/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: MAY 22, 2018; SEE DESCRIPTION, THERAPY DATE: (B)(6) 2018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight116